Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 17, NWS Goodland, KS

March 27, 200610 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Mar 27, 2006, 3:47 AM CST for 10 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at Mar 27, 2006, 4:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2006, 3:47 AM CST (09:47 UTC)
In effect from
Mar 27, 2006, 4:00 AM CST
Expired
Mar 27, 2006, 3:30 PM CST
In force
12 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-201 m²/s²
0-3 km storm-relative helicity
-173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 270947
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
247 AM MST MON MAR 27 2006

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE TO THE EAST
ACROSS EASTERN KANSAS TODAY. HIGH PRESSURE TO THE WEST WILL CREATE
A STRONG PRESSURE GRADIENT ACROSS MUCH OF THE TRI STATE AREA
TODAY...RESULTING IN STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH
WITH GUSTS TO AROUND 50 MPH POSSIBLE.

COZ090-KSZ001>004-NEZ079>081-271645-
/O.CAN.KGLD.WI.Y.0016.000000T0000Z-060327T1000Z/
/O.NEW.KGLD.WI.Y.0017.060327T1000Z-060328T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK
347 AM CST MON MAR 27 2006 /247 AM MST MON MAR 27 2006/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

STRONG WINDS WILL REDEVELOP THIS MORNING ACROSS THE AREA AROUND
SUNRISE. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50
MPH WILL PERSIST THROUGH THE EARLY AFTERNOON. WINDS WILL SLOWLY
DIMINISH THROUGH THE AFTERNOON AND WILL WEAKEN CONSIDERABLY BY SUNSET.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION. IF YOU DRIVE A LIGHTWEIGHT OR
HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG
WINDS.

$$

KSZ013>016-028-029-271645-
/O.NEW.KGLD.WI.Y.0017.060327T1000Z-060328T0000Z/
SHERMAN-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-
INCLUDING THE CITIES OF...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER
347 AM CST MON MAR 27 2006 /247 AM MST MON MAR 27 2006/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
QUICKLY DEVELOP THIS MORNING...AND WILL PERSIST THROUGH EARLY
AFTERNOON. WINDS WILL BEGIN TO WEAKEN FROM WEST TO EAST IN THE
AFTERNOON...WITH WINDS WEAKENING CONSIDERABLY BY SUNSET.

PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH
PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA
CAUTION.  SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

JRM
2 follow-up statements
000 
WWUS73 KGLD 271638
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
938 AM MST MON MAR 27 2006

.AN UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO IOWA THIS AFTERNOON.
AT THE SAME TIME...HIGH PRESSURE WILL BUILD IN FROM THE ROCKIES...RESULTING
IN NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS
MUCH OF THE TRI-STATE AREA.

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-280000-
/O.CON.KGLD.WI.Y.0017.000000T0000Z-060328T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
1038 AM CST MON MAR 27 2006 /938 AM MST MON MAR 27 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH THE AFTERNOON HOURS. WINDS WILL BEGIN TO DIMINISH
BY LATE AFTERNOON AND WILL WEAKEN CONSIDERABLY BY SUNSET.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING TODAY.

$$

MCGUIRE
000 
WWUS73 KGLD 272130
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MST MON MAR 27 2006

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-272230-
/O.CAN.KGLD.WI.Y.0017.000000T0000Z-060328T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
330 PM CST MON MAR 27 2006 /230 PM MST MON MAR 27 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH
WILL CONTINUE THROUGH THE AFTERNOON AND QUICKLY DIMINISH THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 27, 3:28 AM CST, 19 minutes earlier.

Area forecast discussion, Mar 27, 3:28 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
228 AM MST MON MAR 27 2006

.DISCUSSION...FORECAST CONCERNS INCLUDE WIND TODAY THEN TEMPERATURES
NEXT SEVERAL DAYS.

A LOW PRESSURE SYSTEM OVER NEBRASKA WITH ASSOCIATED COLD FRONT
EXTENDING SOUTHWESTWARD THROUGH CENTRAL KANSAS WAS MOVING SLOWLY
EASTWARD AS NORTHWEST FLOW SETS UP OVER THE REGION. LATEST IR AND
WATER VAPOR SATELLITE IMAGERY SHOWED THE CYCLONIC SPIN OF
AFOREMENTIONED HIGH PLAINS LOW PRESSURE SYSTEM. ALSO SEEN ON
SATELLITE WAS A NORTH TO SOUTH TROUGH DIGGING SOUTHWARD OFF THE
WEST COAST.

MODELS INITIALIZED WELL THIS MORNING WITH REGARD TO POSITION AND
SLOW EAST MOVEMENT OF NEBRASKA LOW PRESSURE SYSTEM AS WELL AS WITH
SYSTEM OFF THE WEST COAST. PREFERRED THE GFS MODEL SLIGHTLY OVER
THE NAM40 AND UKMET FOR BETTER FORECASTED TEMPERATURES AND WINDS
THROUGH THE SHORT TERM PERIODS.

FIRST FORECAST CONCERN TODAY WILL BE WIND. BEHIND FRONTAL PASSAGE
AS WELL AS BACKSIDE OF LOW PRESSURE SYSTEM STRONG WINDS MIXED DOWN
LAST NIGHT ALONG WITH LIGHT PRECIPITATION OVER YUMA AND DUNDY
COUNTIES OF FORECAST AREA. LATEST POINT SOUNDINGS ACROSS FORECAST
AREA ALONG WITH KGLD VAD WIND PROFILE SHOW 40KT TO 50KT NORTHWEST
WINDS JUST OFF THE SURFACE. THE RUC MODEL ALSO FORECASTS A PERIOD
OF THESE WINDS TO POSSIBLY MIX DOWN TODAY AFTER SUNRISE. THEREFORE
WILL ISSUE A WIND ADVISORY FOR MUCH OF THE FORECAST AREA EXCLUDING
THE SOUTHWEST SECTIONS FOR TODAY. SHOULD SEE BEST WINDS EARLY IN
THE WEST AND THEN GRADUALLY SPREAD EAST WITH TIME. ALSO SHOULD NOT
HAVE MUCH CLOUDINESS AS SUBSIDENCE BEHIND THE DEPARTING LOW TAKES
HOLD. DID NOT MAKE MUCH CHANGE IN HIGH TEMPERATURES FOR TODAY WITH
TEMPERATURES A LITTLE COOLER THAN THOSE OF YESTERDAY BUT STILL IN
THE 50S. SNOW FIELD HAS FINALLY BEGUN TO MAKE A RAPID DEPARTURE
AND SHOULD CONTINUE TODAY. AS FOR THE REST OF THE SHORT TERM
FORECAST THROUGH WEDNESDAY MADE VERY LITTLE CHANGES FROM PREVIOUS
FORECAST. HIGH PRESSURE RIDGING BUILDS INTO REGION FOR TONIGHT
THROUGH EARLY WEDNESDAY BEFORE NEXT SYSTEM APPROACHES AND MOVES
THROUGH THE REGION. WEDNESDAY WILL SEE MORE HIGH CLOUDS MOVING
THROUGH IN UPPER FLOW. SOUTH WINDS WILL INCREASE AS TROUGH
DEVELOPS BY AFTERNOON IN COLORADO. HIGH TEMPERATURES WILL REMAIN
MILD WITH HIGHS RANGING FROM THE MIDDLE 60S TO NEAR 70.

AS FOR THE EXTENDED FORECAST PERIOD THURSDAY THROUGH SUNDAY
EXTENDED MODELS STILL ADVERTISE TROUGH AND COLD FRONT TO MOVE
THROUGH FORECAST AREA THURSDAY AND THURSDAY NIGHT. WILL MAINTAIN
MENTION OF SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST HALF OF
FORECAST AREA DURING THE DAY THURSDAY AS TROUGH AND FRONT MOVE
THROUGH THE REGION. RIDGING THEN RETURNS TO THE FORECAST AREA FOR
FRIDAY THROUGH SUNDAY WITH DRY WEATHER AND MILD TEMPERATURES WITH
HIGHS IN THE 60S AND LOWS IN THE 30S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 5 PM MONDAY FOR KSZ001-KSZ002-KSZ003-KSZ004-
     KSZ013-KSZ014-KSZ015-KSZ016-KSZ028-KSZ029.

NE...WIND ADVISORY UNTIL 5 PM MONDAY FOR NEZ079-NEZ080-NEZ081.

CO...WIND ADVISORY UNTIL 5 PM MONDAY FOR COZ090-COZ252.

&&

LAMMERS
Hazardous weather outlook, Mar 26, 6:47 AM CST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
547 AM MST SUN MAR 26 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271530-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
647 AM CST SUN MAR 26 2006 /547 AM MST SUN MAR 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LOCKHART

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:52 PM CSTWind AdvisoryGLDCheyenne, Decatur, Norton, Rawlins7 hr

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Nebraska, 2006Wind Advisories in Colorado, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.